MAUDE Adverse Event Report: PM861-DRWC,ENHANCE PRO PM 8,GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

PM861-DRWC,ENHANCE PRO PM 8,GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number HI,PM861-DRWC,SPK SIL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr initial submitted on 08sep2021.Manufacturers ref# (b)(4).Summary of investigation findings: skin reactions are identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.The clinical evaluation for the device family does evaluate this and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.As hearing aids are made of a non-biological material, primary infection from the hearing aid is not possible.However, the human skin is regularly contaminated and as hearing aids are manipulated on a daily basis, the likelihood of transferring bacteria (from hands) through the hearing aids to the ear canal is increased.Recommendation is to clean the hearing aids every day by using a dry cotton wipe (excluding perfumes and contact sensitizing preservatives from cleaning products that could cause contact sensitization) and attempt to keep the ear canal as dry as possible.Clinical conclusion on the case is that although rare, it is likely that the hearing instruments contributed to the infection.Skin reactions as well as poor physical fit of hearing aids is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility and modification of the hearing aid casing or a remake of the hearing aid.If a good fit with proper retention and wearing comfort can not be obtained for a specific hearing aid user then a different hearing aid style should be considered.The user guide instructs the hearing aid user to contact the hearing care professional if skin irritation occurs.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient device manufactured accepted to specifications, all inspections passed and no deviations/changes implemented during the production.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.
 
Event or Problem Description
Description of event according to initial reporter: hcp called to report that a customer has experienced 3 ear infections since he was fit with jabra pm 861drw with m&rie receivers with power domes, and sf3 sportslocks.He was initially fit in july 1 and came in for a first follow-up on july 7, at which time he did not have any issues.The patient then got an infection in one ear.He went to the doctor and got antibiotic drops.That infection cleared, and the patient started using his instruments again.The hcp states that the patient did not report the first or second infections, and that he did not come in for replacement receivers at the time.She believes he may have reinfected himself by going back to using the same receiver/domes.The patient then developed infection in both ears, and did not stop using the instruments.His doctor advised him to use only one instrument at a time, while the other ear clears.Hcp is in the process of ordering hypoallergenic earmolds.The patient does not have a history of ear infections.

Brand Name
PM861-DRWC,ENHANCE PRO PM 8,GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
MDR Report Key12504586
Report Number3005650109-2021-00011
Device Sequence Number3908461
Product Code OSM
UDI-Device Identifier05708296221981
UDI-Public05708296221981
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberHI,PM861-DRWC,SPK SIL
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date09/21/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;